Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dropping Rescriptor
Jun 12, 2006

Hi:

I've been positive for 25+ years. Started on NRTIs in the 80's, so I have resitance to them. Now on Kaletra, Rescriptor and Truvada. I had never taken PIs or NNRTIs before this combination and I am undetectable for 6 years. Baseline viral load is 200,000 and 110 CD4s. Do you have any thoughts on how I can drop the NNRTI? I would like to save that class of drugs for the future. Can I combine Kaletra with one of the newer PIs and still keep undetectable?

Thanks for your help.

Scott

Response from Dr. Young

Thanks for your post.

The definative answer to your question depends a lot on the type and extent of NRTI resistance that you have.

Based on the general assumption that tenofovir/FTC often retains at least partial activity in virus with previous NRTI resistance and further, that in PI-naive patients, lopinavir/ritonavir (Kaletra) alone (or, perhaps other boosted PIs) can have impressive activity without other ARVs, it isn't unreasonable to consider eliminating delaviradine (Rescriptor) from your current regimen.

Dropping delaviradine should be done with an understanding of the potential risks and benefits to you-- something that you and your doctor should discuss in detail before making any changes.

If I were your doctor and we decided to go this approach, I'd monitor your viral loads very carefully in the weeks-months following discontinuation of the NNRTI.

Hope this helps, BY



Previous
Should I start med when cd count is high?
Next
Resistance - Disappears?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement